Board Member & Research Fellow


  • Postdoctoral Studies, Econometrics, University of Pennsylvania Department of Economics, 1979
  • Ph.D. in Mathematics, University of California at Berkeley, 1975
  • M.A. Mathematics, University of California at Berkeley, 1972
  • M.S. Mathematics, University of the Philippines, 1966
  • B.S. Geodetic Engineering, University of the Philippines Diliman, 1960

Research Interests

  • Mathematical Economics, Operations Research, Econometrics, Mathematics

Teaching, Research, and Other Positions (partial list)

  • Professor Emeritus, University of the Philippines School of Economics, 2004-present
  • Professor of Economics, University of the Philippines School of Economics, 1983-2004
  • Visiting Professor of  Economics, University of Andalas Department of Economics and Management, Padang, West Sumatra,Indonesia, 1986
  • Member, Market Surveillance Committee,  Philippine Electricity Market Corporation, Wholesale Electricity Spot Market, Ortigas Center, Pasig City, Philippines, 2006-2007
  • Principal Co-Investigator, German Development Cooperation/National Economic Development Authority – “Assessment of the Information System and Information and Communication  Technology Resources of the Regional  and Planning Bodies in the Visayas”. Makati City, Philippines, 2004.
  • Director for Finance, University of the Philippines School of Economics, 2003
  • Department Chairman, University of the Philippines School of Economics, 2000-2001

Selected Publications/Discussion Papers/Books

  • Mathematical Methods in Economics and Business. Quezon City: University of the Philippines Press  (2007)
  • Introductory Mathematical Economics.Quezon City: University of the Philippines Press (2001)
  • Introduction to Statistics and Econometrics. Quezon City: University of thePhilippines Press (2002)
  • “Short-Run Residential Demand for Electricity in Rural Electric Cooperatives Franchise Areas”, The Philippine Review of Economics, December 2001.
  • “On the Parametric Linear Complementarity Problem”, Journal of Optimization Theory and Applications, Vol. 95, No.2, November 1997.
  • “A Note on EN-Matrices”, Linear Algebra and Its Applications, Vol. 259,July 1, 1997.
  • “Q-Matrices and Boundedness of Solutions to Linear Complementarity Problems,” Journal of Optimization Theory and Applications, Vol. 83, No.2, 1994.
  • “On a Class of Semimonotone Q0-Matrices in the Linear Complementarity Problem”, Operations Research Letters, Vol. 13, No. 2, 1993.